Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

What causes upper stomach aches which settles after taking Nexium?

DOCTOR OF THE MONTH - Apr 2014
Apr 2014
User rating for this question
Very Good
Answered by

Radiologist
Practicing since : 2004
Answered : 6426 Questions
Question
for the past couple of weeks i have been having these aches in my upper stomach especially after i eat lunch, and with it i end up going to the toilet to poo a couple of times. the only thing that settles it down is Nexium.
Posted Fri, 3 Jan 2014 in Digestion and Bowels
 
 
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: You are suffering from gastric ulcer. Detailed Answer: Hello XXXX Thanks for writing to XXXXXXX You are suffering from gastric ulcer. You are taking right medicines.You should continue it for six weeks. But routine investigations should be done to exclude other conditions like gall bladder calculus etc.Gall bladder calculus also causes acidity. You need investigations like routine hemogram,RBS,LFT,RFT,Lipid profile,Upper GI endoscopy,Ultrasound of abdomen,ECG in all leads.Further investigations can be done if needed. Biopsy should also be taken if there is gastric ulcer to rule out H.pylori infection.H.pylori may be associated with gastric ulcer and it need antibiotics for eradication along with proton pump inhibitor like nexium. You should quit smoking if you are smoker and don't take alcohol. Also,don't take stress in life. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: What causes upper stomach aches which settles after taking Nexium? 2 hours later
I dont have a gall bladder anymore, I dont smoke or drink either, I will make an appointment with my local GP.
 
 
Answered by Dr. Indu Kumar 4 hours later
Brief Answer: You need Upper GI endoscopy for exact diagnosis. Detailed Answer: Hello XXXX Thanks for writing back It is nice to know that you are not addicted to these substances.I was just mentioning its association with gastric ulcer.Please don't take it other wise. If gall bladder is removed then it is excluded. In your case Upper GI endoscopy is best for exact diagnosis.You are taking right medicines.Continue with these medicines and be in contact with your doctor. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor